DOI 10.1016/j.jiac.2019.05.022
Metronidazole-induced encephalopathy caused by hyperbaric oxygen therapy in a patient with mandibular osteomyelitis.
Аннотация
Metronidazole (MNZ) is prescribed for the treatment of infection caused by anaerobic bacteria and protozoa. Metronidazole-induced encephalopathy (MIE) has been known to be a side-effect, although its onset ratio is unclear. However, to the best of our knowledge, MIE associated with hyperbaric oxygen therapy (HBO) has not been previously reported. Here, we present the case of a 68-year-old man with mandibular osteomyelitis who received metronidazole for 49 days and received five times HBO therapy. He visited our hospital for evaluation and treatment of peripheral neuropathy, speech disturbance, nausea, and disturbance of gait after 47 days of initiating metronidazole treatment. Brain magnetic resonance imaging revealed hyperintense lesions in the cerebellar dentate nuclei, which was consistent with MIE. The patient's ataxic symptoms improved in 15 days after the discontinuation of MNZ. This is the first report demonstrating case of MIE could be related with HBO, as far as we had searched.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.